MAUDE Adverse Event Report: SYNTHES SALZBURG HOLDING FORCEPS

SYNTHES SALZBURG HOLDING FORCEPS
Model Number 351.782
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Code Available (3191)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device used for treatment, not diagnosis.Information on if patient was involved is unknown, for now - no patient involvement until further notice.Unknown.Device is an instrument and is not implanted/explanted.Date returned to manufacturer.Patient code (b)(4) used for: it is unknown if there was any patient involvement.Subject device has been received and is currently in the evaluation process.Investigation is ongoing; no conclusion could be drawn as product is entering the complaint system.Device history records review was requested.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that holding forceps are broken.It is unknown if there was any patient involvement.There is no further information available.This complaint involves one (1) device.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Device history records review was completed for part# 351.782, lot# 5017490.Manufacturing location: (b)(6), manufacturing date: jan 18, 2008.No non-conformance reports were generated during production.Review of the device history records showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Patient id was initially reported as ni in error.It is unknown if the patient was involved.No patient information available for reporting.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Customer quality (cq) engineering investigation: this complaint is confirmed.Whether this complaint can be replicated at customer quality (cq) is not applicable for this complaint condition as the returned device is already broken.Visual inspection under 5x magnification, device history record (dhr) review and drawing review were performed as part of this investigation.Visual inspection: one of the jaw of the returned holing forceps (p/n 351.782, lot# 5017490) was broken at the starting point of the feature and the broken fragment was not returned with the complaint.Some normal amount of wear and dentures were observed on the intact jaw; the wear is in line with general usage of the device.The overall balance of the device looks in a good condition with some superficial wear of the rest of the device surface which does not impact functionality.No new malfunctions were identified as a result of the investigation.Dhr review: no ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Drawing review: drawings were reviewed.No drawing issues or discrepancies were noted.The design is adequate for its intended use and did not contribute to this complaint condition.A dimensional inspection of features relevant to this complaint could not be obtained at cq due to the condition of the returned device (broken un-returned jaw feature with distorted edge break).No definitive root cause could be determined.The reusable device is approx 9 years old.It is possible that rough handling during operation and/or sterilization process, application of excessive/off-axis force during operation may have caused the issue.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
HOLDING FORCEPS
Common Device Name
FORCEPS
Manufacturer (Section D)
SYNTHES SALZBURG
karolingerstrasse
salzburg 5020
AU  5020
MDR Report Key6940887
Report Number8030965-2017-15409
Device Sequence Number13705831
Product Code HTD
UDI-Device Identifier10886982193995
UDI-Public(01)10886982193995(10)5017490
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number351.782
Device Catalogue Number351.782
Device Lot Number5017490
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/05/2017
Initial Date Received by Manufacturer 09/18/2017
Supplement Date Received by Manufacturer10/12/2017
11/10/2017
Initial Report FDA Received Date10/11/2017
Supplement Report FDA Received Date11/07/2017
11/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1